MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Model Number 787426
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during operation, when the package was opened the ureteral stent was found to be ruptured.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Additional Manufacturer Narrative
The reported event is confirmed, cause unknown.A photo sample was submitted by the customer which shows a portion of the stent broken and separated from the rest of the body.The ureteral stent was returned in the opened original packaging.An evaluation of the physical sample was completed by futurematrix on 10feb2022.The proximal pigtail was observed to be separated from the body of the stent; the separation occurred at a porthole.The location and number of portholes are confirmed to meet specifications.Where the separation occurs the material appears to be dented inwards, similar to what is seen when the material is cut with scissors, causing no stretching or discoloration of material.No other visual defects were noted.The tip inner diameter and tube inner diameters measured 0.039"and 0.040", respectively, on both the body and pigtail of the sample while using a pin gage.The outer diameter measured 0.061" while using a laser micrometer.The measurements were within specifications.An in-house guidewire passed through the body and pigtail of the sample with no resistance, ensuring clear passage.A potential root cause for this event could be, "inappropriate package design".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent." "care should be exercised when removing the stent from the inner polybag to eliminate tearing or fragmentation." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that when the package was opened during operation, the ureteral stent was found to be ruptured.

Brand Name
BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12981413
Report Number1018233-2021-07938
Device Sequence Number17305121
Product Code FAD
UDI-Device Identifier10801741015363
UDI-Public(01)10801741015363
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2025
Device Model Number787426
Device Catalogue Number787426
Device Lot NumberNGFN1161
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2021
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date12/10/2021
Supplement Report FDA Received Date05/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown